Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lipodystrophy/Lipoatrophy
Dec 8, 2005

I have been on Combivir and nevarapine then swithed due to side effects to Kaletra, Zerit and 3tc, but then suddenly developed lipoatrophy (butts, legs,arms and huge breast). My doctor decided that i take a break for some months. This has extended to a year now iam gonna start with my new meds i.e Novir and Imvirase. Do you think this a good combination and wont it make my condition(lipoatrophy) worse? Thanks for your response.

Response from Dr. Wohl

Your d4T (Zerit) was the culprit. This drug is well know for its ability to waste fat. There is much debate about the role of protease inhibitors in fat loss and I think that these agents by themselves do not reduce face or limb fat.

So, Invirase and Norvir is a fine choice as is any Norvir boosted protease inhibitor but these are almost always used with other meds. I would consider adding Truvada.

DW



Previous
Initial Treatment Choice
Next
I have serious sideaffects from HIV med

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement